Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 32, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 12, 2016, 3:29 PM EDT for 4 counties in Tennessee. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2016, 3:29 PM EDT (19:29 UTC)
- Expired
- May 12, 2016, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Grainger County, TN, Jefferson County, TN, Knox County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 26 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 3:35 PM EDT | TSTM WND DMG | Knoxville, TN | 2 TREES DOWN WESTERN PART OF KNOXVILLE |
| May 12, 3:35 PM EDT | TSTM WND DMG | Knoxville, TN | A COUPLE OF TREES DOWN HALLS AREA. |
| May 12, 3:55 PM EDT | TSTM WND DMG | Knoxville, TN | A COUPLE OF TREES DOWN HALLS AREA. |
| May 12, 4:20 PM EDT | TSTM WND DMG | Jefferson City, TN | SEVERAL TREES DOWN ACROSS COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WUUS54 KMRX 121929
SVRMRX
TNC057-089-093-155-122015-
/O.NEW.KMRX.SV.W.0032.160512T1929Z-160512T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
329 PM EDT THU MAY 12 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN KNOX COUNTY IN EASTERN TENNESSEE...
SOUTHWESTERN GRAINGER COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN SEVIER COUNTY IN EASTERN TENNESSEE...
WESTERN JEFFERSON COUNTY IN EASTERN TENNESSEE...
* UNTIL 415 PM EDT
* AT 329 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KNOXVILLE...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...SEVIERVILLE...JEFFERSON CITY...DANDRIDGE...NEW MARKET...
STRAWBERRY PLAINS...HALLS...BLAINE...KODAK...MALONEYVILLE...LAKE FOREST...
MASCOT...MCMAHAN...POWELL...KIMBERLIN HEIGHTS...PIEDMONT...BEARDEN AND
SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3594 8406 3609 8406 3617 8375 3617 8373
3618 8372 3624 8345 3619 8345 3619 8347
3616 8346 3615 8345 3587 8345
TIME...MOT...LOC 1929Z 265DEG 26KT 3601 8395
HAIL...0.75IN
WIND...60MPH
$$
AMP.232 follow-up statements
218
WWUS54 KMRX 121944
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
344 PM EDT THU MAY 12 2016
TNC057-089-093-155-122015-
/O.CON.KMRX.SV.W.0032.000000T0000Z-160512T2015Z/
KNOX TN-GRAINGER TN-SEVIER TN-JEFFERSON TN-
344 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...NORTHWESTERN SEVIER
AND WESTERN JEFFERSON COUNTIES...
AT 344 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
PLAINVIEW...OR 9 MILES NORTHEAST OF KNOXVILLE...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...SEVIERVILLE...JEFFERSON CITY...DANDRIDGE...NEW MARKET...
STRAWBERRY PLAINS...HALLS...BLAINE...KODAK...MALONEYVILLE...LAKE FOREST...
MASCOT...MCMAHAN...KIMBERLIN HEIGHTS...PIEDMONT AND SEYMOUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3593 8394 3612 8394 3617 8375 3617 8373
3618 8372 3624 8345 3619 8345 3619 8347
3616 8346 3615 8345 3587 8345
TIME...MOT...LOC 1944Z 260DEG 27KT 3605 8380
HAIL...<.75IN
WIND...60MPH
$$
AMP.23159
WWUS54 KMRX 121952
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
352 PM EDT THU MAY 12 2016
TNC057-089-093-155-122015-
/O.CON.KMRX.SV.W.0032.000000T0000Z-160512T2015Z/
KNOX TN-GRAINGER TN-SEVIER TN-JEFFERSON TN-
352 PM EDT THU MAY 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN KNOX...SOUTHWESTERN GRAINGER...NORTHWESTERN SEVIER
AND WESTERN JEFFERSON COUNTIES...
AT 351 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF NEW
MARKET...OR 12 MILES WEST OF JEFFERSON CITY...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE... JEFFERSON CITY...DANDRIDGE...NEW
MARKET... STRAWBERRY PLAINS...BLAINE...KODAK...MALONEYVILLE...MASCOT
AND PIEDMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3595 8385 3615 8384 3617 8375 3617 8373
3618 8372 3624 8345 3619 8345 3619 8347
3616 8346 3615 8345 3589 8347
TIME...MOT...LOC 1951Z 263DEG 28KT 3607 8370
HAIL...<.75IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM EDT, 30 minutes earlier.
Area forecast discussion, May 12, 2:59 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Morristown TN 259 PM EDT THU MAY 12 2016 .SHORT TERM...(Tonight and Friday)...Radar shows scattered convection over our area...with the more concentrated line of convection to our west ahead of the approaching cold front. This front...with its associated convection...will swing through the area this evening and tonight. Still looks like some storms may be strong to severe given the instability present...although low level wind shear looks limited. Will keep mention in HWO. For Friday drier air will be moving in as surface high pressure builds in from the west...and should see quite a bit of sunshine along with slightly cooler temps. MAV temps look reasonable for min temps tonight...but look on the low side given expected sunshine for Friday so will bump MAV max temps up a bit. .LONG TERM...(Friday night through Thursday)...Very dry air mass in place on Friday night behind a frontal passage earlier in the day. This drier air mass will lead to overnight lows in the upper 40s to near 50 north and low 50s elsewhere. Another weak front quickly races down out of the northwest and moves through our area Saturday morning into early afternoon, by late afternoon we should see clearing skies. This front brings a pretty low chance of pops due to lacking moisture and lift. Best chance of pops are low end chance pops across northeast TN and southwest VA and only slight chance pops across the central valley, with no pops southern valley. Biggest impact this front will have will be increased cloud cover, with again clearing skies mid to late afternoon. Though limited on moisture, this front will bring a decent surge of cold air. Highs on Saturday will only be a few degrees below normal but by Saturday night highs will be a good 10 degrees below normal due to the cold air advection. We remain in a dry post frontal air mass on Sunday, so plenty of sun and cooler temperatures can be expected. Highs on Sunday will be around 10 degrees below normal. Models continue to show the front stalling out to our south Sunday night and gradually making its way back north on Monday, as strong southerly 850 mb commences. So will have precip chances increasing from southwest to northeast through the day on Monday as the front lifts northward and moisture builds into the area. Monday night through Thursday continues to look very messy. We will be well within the warm sector by Tuesday with good southerly flow continuing across the Southeastern U.S. During this time, chance pops will be in place due to our area being within a warm and moist environment. Timing of best chance of pops is still hard to pin down because there aren't any very organized features moving through the flow during this time-frame. However...the best chance of pops during this period looks to be on Wednesday as an upper level jet slides into our area from out of the southwest. This 300 mb jet will lead to increase lift across the area and allow for high-end chance to likely pops across the area on Wednesday. Tuesday through Thursday there will also be a chance for a few afternoon thunderstorms...due to our area residing in a warm and moist environment. Temperatures during this time will be a little above normal for highs and lows. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 60 79 54 77 / 70 10 0 10 Knoxville McGhee Tyson Airport, TN 59 75 53 74 / 80 10 10 20 Oak Ridge, TN 59 76 52 73 / 80 10 10 20 Tri Cities Airport, TN 59 74 48 71 / 80 10 10 30 && .MRX Watches/Warnings/Advisories... NC...None. TN...None. VA...None. && LW/SR
Hazardous weather outlook, May 12, 3:13 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 313 PM EDT THU MAY 12 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-131915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 313 PM EDT THU MAY 12 2016 /213 PM CDT THU MAY 12 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE FIRST PART OF TONIGHT PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY WIND. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AND MAY PRODUCE DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE NEXT CHANCE FOR ORGANIZED STORMS LOOKS TO BE ABOUT THE MIDDLE OF NEXT WEEK AHEAD OF THE NEXT COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 12, 2:22 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT THU MAY 12 2016
TNZ040-041-121900-
COCKE SMOKY MOUNTAINS-NORTHWEST COCKE-
222 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN COCKE COUNTY...
AT 222 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
NEWPORT...MOVING NORTH AT 10 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEWPORT...PARROTTSVILLE...COSBY AND HARTFORD.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3577 8325 3597 8329 3598 8328 3600 8328
3600 8326 3603 8326 3601 8301 3576 8314
TIME...MOT...LOC 1822Z 187DEG 7KT 3585 8319
AMP.23Special weather statement, May 12, 2:46 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
246 PM EDT THU MAY 12 2016
TNZ099-121930-
HAMILTON-
246 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HAMILTON COUNTY...
AT 246 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RIDGESIDE...OR
NEAR CHATTANOOGA...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...LAKESITE...
RIDGESIDE...HARRISON...FAIRMOUNT...RED BANK...COLLEGEDALE...EAST BRAINERD...
OOLTEWAH AND MIDDLE VALLEY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3504 8541 3504 8539 3507 8536 3509 8536
3511 8540 3516 8538 3526 8530 3518 8501
3516 8501 3515 8502 3513 8503 3512 8502
3502 8505 3499 8508 3498 8544
TIME...MOT...LOC 1846Z 199DEG 12KT 3500 8533
AMP.23Special weather statement, May 12, 2:51 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
251 PM EDT THU MAY 12 2016
TNZ013-014-037-121930-
CAMPBELL-CLAIBORNE-UNION-
251 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CAMPBELL...CENTRAL
CLAIBORNE AND NORTHERN UNION COUNTIES...
AT 251 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF LA
FOLLETTE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
NEW TAZEWELL...TAZEWELL...HARROGATE-SHAWANEE...LONE MOUNTAIN...
SPRINGDALE...SANDLICK AND ARTHUR.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3660 8360 3636 8357 3637 8359 3636 8360
3634 8364 3634 8367 3635 8375 3636 8399
3651 8399
TIME...MOT...LOC 1851Z 265DEG 17KT 3645 8390
AMP.23Special weather statement, May 12, 2:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 PM EDT THU MAY 12 2016
TNZ036-037-069-121945-
KNOX-ANDERSON-UNION-
256 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT KNOX...SOUTHERN ANDERSON AND
SOUTH CENTRAL UNION COUNTIES...
AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAK RIDGE...
MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...FARRAGUT...OLIVER SPRINGS...PLAINVIEW...
HALLS...PAULETTE...KARNS...BEARDEN...MALONEYVILLE...POWELL AND MASCOT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3599 8432 3607 8435 3623 8381 3595 8374
3589 8426
TIME...MOT...LOC 1856Z 255DEG 29KT 3600 8424
AMP.23Special weather statement, May 12, 2:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT THU MAY 12 2016
TNZ073-074-121945-
SEVIER SMOKY MOUNTAINS-NORTH SEVIER-
258 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SEVIER COUNTY...
AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATLINBURG...
MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...GATLINBURG...PIGEON FORGE...PITTMAN CENTER...BIRD CROSSING
AND HARRISBURG.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3569 8366 3598 8355 3596 8352 3594 8350
3594 8349 3593 8349 3592 8346 3593 8340
3591 8339 3592 8335 3590 8331 3587 8331
3587 8329 3584 8328 3562 8346
TIME...MOT...LOC 1857Z 206DEG 15KT 3572 8355
AMP.23Special weather statement, May 12, 3:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT THU MAY 12 2016
NCZ060-TNZ087-102-121945-
CHEROKEE-SOUTHEAST MONROE-EAST POLK-
309 PM EDT THU MAY 12 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN MONROE COUNTIES...
AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF DUCKTOWN...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
COKER CREEK...UNAKA...HIAWASSE DAM AND VIOLET.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3512 8434 3531 8429 3539 8420 3532 8403
3531 8404 3530 8402 3529 8403 3527 8401
3526 8401 3525 8400 3524 8401 3523 8399
3506 8418
TIME...MOT...LOC 1908Z 206DEG 14KT 3517 8424
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 12:38 AM EDT | Special Weather Statement | MRX | Campbell | 37 min |
| May 12, 12:58 PM EDT | Special Weather Statement | MRX | Morgan | 47 min |
| May 12, 1:16 PM EDT | Special Weather Statement | MRX | Roane | 29 min |
| May 12, 1:33 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 27 min |
| May 12, 1:36 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan | 24 min |
| May 12, 1:41 PM EDT | Special Weather Statement | MRX | Roane | 49 min |
| May 12, 2:02 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Union | 43 min |
| May 12, 2:22 PM EDT | Special Weather Statement | MRX | Cocke | 38 min |
| May 12, 2:46 PM EDT | Special Weather Statement | MRX | Hamilton | 44 min |
| May 12, 2:51 PM EDT | Special Weather Statement | MRX | Claiborne | 39 min |
| May 12, 2:56 PM EDT | Special Weather Statement | MRX | Knox | 49 min |
| May 12, 2:58 PM EDT | Special Weather Statement | MRX | Sevier | 47 min |
| May 12, 3:26 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| May 12, 3:49 PM EDT | Special Weather Statement | MRX | Hamilton, Sequatchie | 41 min |
| May 12, 3:59 PM EDT | Special Weather Statement | MRX | Hamblen | 46 min |
| May 12, 4:05 PM EDT | Special Weather Statement | MRX | Blount, Monroe | 25 min |
| May 12, 4:08 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson, Sevier | 37 min |
| May 12, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins | 46 min |
| May 12, 4:45 PM EDT | Special Weather Statement | MRX | Blount, Loudon | 30 min |
| May 12, 5:15 PM EDT | Special Weather Statement | MRX | Campbell, Morgan | 45 min |
| May 12, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Hawkins, Sullivan | 41 min |
| May 12, 5:25 PM EDT | Special Weather Statement | MRX | Anderson, Jefferson, Knox, Sevier | 50 min |
| May 12, 5:50 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 40 min |
| May 12, 5:55 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.